MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. THUNDERBEAT OPEN FINE JAW TYPE X; ULTRASONIC SURGICAL DEVICE

AOMORI OLYMPUS CO., LTD. THUNDERBEAT OPEN FINE JAW TYPE X; ULTRASONIC SURGICAL DEVICE
Model Number TB-0009OFX
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/31/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was observed that during the device evaluation, the ultrasonic surgical device exhibited partial separation of the tissue pad insulation.There were no reports of patient involvement.
 
Additional Manufacturer Narrative
The device was returned and the evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, a definitive root cause for the event could not be determined.However, it is likely that the cause of the phenomenon might be occurred due to the following: 1.The grasping section was closed without grasping anything while the output activation in seal & cut mode was activated, (this includes after tissue resection) causing the tissue pad to wear out and peel off partially.2.Due to wear of the tissue pad, the non-insulated area of the grasping section came into contact with the probe.3.The output was activated while the non-insulated area of the grasping section was contacting the probe causing an error.As a result, a contact mark developed.Content of the instruction manual was confirmed.The instruction manual contains the following descriptions, and it warns against this event.Drawing number and revision number of ifu: rc3907 05.Do not activate output in seal & cut mode while the grasping section is closed without contacting tissue or vessel or ensuring that tissue is transected.Otherwise, a local increase of the temperature due to a friction between the probe tip and the grasping section may result in various forms of damage in the probe tip and/or the tissue pad, such as premature wear, breakage, deformation, and/or falling off inside the body cavity and/or partial separating.When cutting and vessel sealing is performed in seal & cut mode, apply light tension on the tissue so that users can confirm that they are transected.Also, stop activation immediately after tissue is transected.Otherwise, the grasping section, the tissue pad, or the probe tip may break and fall off, and partial separating of the tissue pad may occur due to a local increase of temperature caused by the friction between tissue pad and the probe tip during activation.Olympus will continue to monitor field performance for this device.

Brand Name
THUNDERBEAT OPEN FINE JAW TYPE X
Common Device Name
ULTRASONIC SURGICAL DEVICE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19568054
Report Number9614641-2024-01287
Device Sequence Number15197031
Product Code GEI
UDI-Device Identifier04953170435829
UDI-Public04953170435829
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K211838
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberTB-0009OFX
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/16/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2024
Supplement Date Received by Manufacturer07/24/2024
Initial Report FDA Received Date06/19/2024
Supplement Report FDA Received Date08/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
USG-400 GENERATOR (SERIAL NO: (B)(6))
Patient SexUnknown